0
RESEARCH PAPERS

Gas-Lubricated Porous Bearings—Short Journal Bearings, Steady-State Solution

[+] Author and Article Information
Erh-Rong Wu

Shaker Research Corp., Ballston Lake, N. Y.

Vittorio Castelli

Department of Mechanical Engineering, Columbia University, New York, N. Y.

J. of Lubrication Tech 99(3), 331-337 (Jul 01, 1977) (7 pages) doi:10.1115/1.3453213 History: Received July 13, 1976; Online October 20, 2010

Abstract

The governing equations for a short porous bearing are derived by adopting Ocvirk’s approximation to the general equations for a finite bearing, which are given in a previous paper (reference [1]). Crank-Nicholson’s numerical method and the analytical-numerical technique, which consists of Green function approximation and the local smoothing by integration for a Fourier series, developed in reference [1] are employed to solve the modified Reynolds equation for a wide range of compressibility number. The solution for a solid-wall bearing is obtained as a special case of a porous bearing. Comparison between two thicknesses of porous layer is included.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In